Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 276, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 3, 2006, 5:02 PM EDT for Clinton County, Tippecanoe County, Indiana. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2006, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 3, 2006, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 73 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:05 PM EDT | HAIL 1 | 3 Nw Clarks Hill, IN | QUARTER SIZE HAIL REPORTED IN STOCKWELL. |
| Jul 3, 5:10 PM EDT | HAIL 1 | Clarks Hill, IN | |
| Jul 3, 5:15 PM EDT | TSTM WND DMG | Clarks Hill, IN | A LARGE TREE WAS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 032102
SVRIND
INC023-157-032200-
/O.NEW.KIND.SV.W.0276.060703T2102Z-060703T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
SOUTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 600 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKS HILL...OR ABOUT 12 MILES SOUTHEAST OF LAFAYETTE...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MULBERRY AROUND 510 PM EDT...
ROSSVILLE AROUND 520 PM EDT...
FRANKFORT AROUND 530 PM EDT...
MICHIGANTOWN AROUND 545 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4042 8681 4023 8685 4019 8668 4019 8631
4042 8631
$$
CO3 follow-up statements
000
WWUS53 KIND 032126
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT MON JUL 3 2006
INC023-157-032200-
/O.CON.KIND.SV.W.0276.000000T0000Z-060703T2200Z/
CLINTON-TIPPECANOE-
526 PM EDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CLINTON AND SOUTHEASTERN TIPPECANOE COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARKS HILL...OR ABOUT
6 MILES WEST OF FRANKFORT...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKFORT AROUND 535 PM EDT...
MICHIGANTOWN AROUND 550 PM EDT...
KIRKLIN AROUND 555 PM EDT...
LAT...LON 4042 8681 4023 8685 4019 8668 4019 8631
4042 8631
$$
CO000
WWUS53 KIND 032146
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EDT MON JUL 3 2006
INC157-032157-
/O.CAN.KIND.SV.W.0276.000000T0000Z-060703T2200Z/
TIPPECANOE-
547 PM EDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR TIPPECANOE COUNTY IS
CANCELLED...
LAT...LON 4039 8666 4024 8667 4019 8668 4019 8631
4042 8631
$$
INC023-032200-
/O.CON.KIND.SV.W.0276.000000T0000Z-060703T2200Z/
CLINTON-
547 PM EDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CLINTON COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT...MOVING
EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KIRKLIN AROUND 555 PM EDT...
LAT...LON 4039 8666 4024 8667 4019 8668 4019 8631
4042 8631
$$
CO000
WWUS53 KIND 032158
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT MON JUL 3 2006
INC023-032208-
/O.EXP.KIND.SV.W.0276.000000T0000Z-060703T2200Z/
CLINTON-
558 PM EDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY EXPIRES AT 600
PM EDT...
LAT...LON 4039 8666 4024 8667 4019 8668 4019 8631
4042 8631
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:10 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 3, 3:10 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EDT MON JUL 3 2006 .DISCUSSION...FORECAST FOCUS WILL BE ON THE CHANCE OF PRECIP OVER THE NEXT 48 HRS. AREA OF RAIN SHOWERS WAS MOVING EAST ACROSS NORTHERN INDIANA THIS AFTERNOON. THERE WAS A WEAK BOUNDARY FM CENTRAL IA TO NRN IL/IN. TSRA WERE OCCURRING INVOF THIS BNDRY. AS THIS BOUNDARY SINKS SOUTH IN RESPONSE TO THE COLD FRONT IN MN MOVING SOUTH THERE WILL BE A CHANCE OF TSRA LATER TONIGHT. HAVE PUT HIGHER POPS IN THE NORTHERN TIER OF THE CWA CLOSER TO WHERE PRECIP IS ONGOING. MODELS HAVE AGAIN SLOWED THE TIMING OF A COLD FRONT TO PASS THROUGH CENTRAL INDIANA ON TUESDAY. WILL USE A BLEND AS THEY ARE NOT ALL THAT FAR FROM EACH OTHER. CDFNT WL BE NEAR LAF IN THE EARLY MORNING THEN SLOW DOWN OR WASH OUT OVER INDY LATER IN THE AFTERNOON INTO EARLY EVENING. WITH SLOW TIMING OF FRONT TSRA MAY NOT BE ORGANIZED UNTIL LATER TUESDAY EVENING. WILL KEEP A LIKELY POP GOING FOR MOST OF TUESDAY. AS FRONT FINALLY WORKS ITS WAY TO THE OHIO RIVER BY EARLY WED MORNING SOME LINGERING SHOWERS CAN BE EXPECTED FROM VINCENNES TO BMG AND SOUTH BUT ENDING BY LATE WED MORNING. THE REMAINDER OF THE WEEK WILL BRING DRY WEATHER AND COOLER TEMPS AS A COOL UPPER LOW SINKS SOUTH. THURS NOW LOOKS LIKE THE COOLEST DAY WITH HIGHS IN THE LOW 80S. TEMPS TOMORROW WONT BE QUITE AS WARM AS TODAY AS CLOUD COVER WILL INHIBIT SUCH WARMING. DEWPOINTS WILL GET INTO THE UPPER 60S TO LOW 70S WHICH WILL MAKE FOR A HUMID DAY TUESDAY. && .AVIATION...DISCUSSION FOR 031800Z TAF ISSUANCE. EXPECT SCT TRWS TO DEVELOP BY EARLY AFTERNOON AS MOSTLY SUNNY SKIES ACRS THE BULK OF THE FA EXPECTED TO PUSH TEMPS TO NEAR 90 DEGREES BY 2 PM EDT. MODIFIED 12Z SOUNDINGS FM ILX AND ILN INDICATING CONVECTIVE TEMPS AROUND 88 DEGREES. ALSO...WEAK BOUNDARY ACRS NRN IN TO DROP SLOWLY S ...AND OLD CONVECTIVE OUTLFOWS ALONG WITH WEAK IMPULSES PASSING JUST TO OUR N SHOULD ALLOW SCT TRWS TO FIRE BY EARLY AFTERNOON AND CONT TNGT. CIGS SHOULD MAINLY BE VFR EARLY WITH POSSIBLY SOME TEMPO MVFR CIGS TNGT AND TOMORROW MRNG. WINDS SHOULD STAY UP ENOUGH TNGT TO AVOID ANY SIG FOG EXCEPT PERHAPS UNDER ANY TRW. MAIN FNT TO SWEEP ACRS CNTRL INDIANA TOMORROW AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...SALLY AVIATION...KOCH
Hazardous weather outlook, Jul 3, 3:32 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE INDIANAPOLIS IN 332 PM EDT MON JUL 3 2006 INZ021-028>031-035>049-051>057-041945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 332 PM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WIND...HAIL AND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING COLD FRONT WILL PASS THROUGH CENTRAL INDIANA MAKING THUNDERSTORMS LIKELY ON INDEPENDENCE DAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND...HAIL AND FREQUENT LIGHTNING THE MAIN THREAT. PRESENT INDICATIONS ARE THAT THE MAJORITY OF THE STORMS WILL BE SOUTH OF INTERSTATE 70 BY 1000 PM EDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON INDEPENDENCE DAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-041945- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 232 PM CDT MON JUL 3 2006 /332 PM EDT MON JUL 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WIND...HAIL AND LIGHTNING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLOW MOVING COLD FRONT WILL PASS THROUGH CENTRAL INDIANA MAKING THUNDERSTORMS LIKELY ON INDEPENDENCE DAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND...HAIL AND FREQUENT LIGHTNING THE MAIN THREAT. PRESENT INDICATIONS ARE THAT THE MAJORITY OF THE STORMS WILL BE SOUTH OF A LINE FROM GREENSBURG TO BLOOMINGTON TO SULLIVAN BY 1100 PM CDT OR 1200 AM EDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON INDEPENDENCE DAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton | 43 min |
| Jul 3, 6:37 PM EDT | Severe Thunderstorm Warning | IND | Howard | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.